Alert archive / Oklahoma / Heat Advisories in 2018
Heat Advisory 21, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 17, 2018, 10:21 AM CDT for 7 counties in Oklahoma. It took effect at Aug 17, 2018, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2018, 10:21 AM CDT (15:21 UTC)
- In effect from
- Aug 17, 2018, 1:00 PM CDT
- Expired
- Aug 17, 2018, 7:42 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted.
981 WWUS74 KTSA 171521 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1021 AM CDT Fri Aug 17 2018 OKZ049-053-070>076-172330- /O.NEW.KTSA.HT.Y.0021.180817T1800Z-180818T0100Z/ Pushmataha-Choctaw-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Antlers, Clayton, Hugo, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1021 AM CDT Fri Aug 17 2018 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... The National Weather Service in Tulsa has issued a Heat Advisory, for portions of southeast Oklahoma, mainly south of Interstate 40. The advisory is in effect from 1 PM this afternoon until 8 PM CDT this evening. High temperatures in the low to mid 90s with humid conditions will allow heat index values to reach 105 to 109 degrees in some locations. * HEAT INDEX VALUES...Between 105 to 109 degrees this afternoon. * IMPACTS...The combination of hot temperatures and high humidity will create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Wear light weight and loose fitting clothing when possible and drink plenty of water. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ CORFIDI
2 follow-up statements
481 WWUS74 KTSA 172005 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 305 PM CDT Fri Aug 17 2018 OKZ070>072-074>076-172115- /O.CAN.KTSA.HT.Y.0021.000000T0000Z-180818T0100Z/ Muskogee-McIntosh-Sequoyah-Haskell-Latimer-Le Flore- Including the cities of Muskogee, Checotah, Sallisaw, Stigler, Wilburton, and Poteau 305 PM CDT Fri Aug 17 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Tulsa has cancelled the Heat Advisory. An outflow boundary from morning storms has cooled portions of east central and southeast Oklahoma. Therefore, the heat advisory will be cancelled. $$ OKZ049-053-073-180100- /O.CON.KTSA.HT.Y.0021.000000T0000Z-180818T0100Z/ Pushmataha-Choctaw-Pittsburg- Including the cities of Antlers, Clayton, Hugo, and McAlester 305 PM CDT Fri Aug 17 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDEX VALUES...Between 105 to 109 degrees this afternoon. * IMPACTS...The combination of hot temperatures and high humidity will create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Wear light weight and loose fitting clothing when possible and drink plenty of water. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Lacy
821 WWUS74 KTSA 180042 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 742 PM CDT Fri Aug 17 2018 OKZ049-053-073-180145- /O.CAN.KTSA.HT.Y.0021.000000T0000Z-180818T0100Z/ Pushmataha-Choctaw-Pittsburg- Including the cities of Antlers, Clayton, Hugo, and McAlester 742 PM CDT Fri Aug 17 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Tulsa has cancelled the Heat Advisory. Heat index values have dropped below 105 degrees across the advisory area. Therefore, the heat advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 17, 10:02 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 17, 10:02 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1002 AM CDT Fri Aug 17 2018 ...UPDATE... .DISCUSSION... Outflow boundary from morning MCS extends from Okfuskee to Stigler to just north of Fort Smith. MCS continues to make steady southeast progress affecting mainly western Arkansas and east central Oklahoma. Although some elevated storms are forming north of the boundary south of Tulsa, these should remain below severe limits with the main risk of heavy rain and gusty winds. Portions of Craig County have received 2-3 inches of rain so far with the second round moving through now. There remains a chance for surface based storms this afternoon along the old outflow boundary across eastern Oklahoma. If this occurs, it will likely be south of Interstate 40 and affect mainly southeast Oklahoma. Cloud cover this morning will keep the temperatures in the 70s in the short term across much of northeast Oklahoma and northwest Arkansas and have nudged high temps down a few degrees. Farther south, highs are forecast in the lower 90s with dewpoints in the low to mid 70s. This will likely push the heat index values near 105F across portions of southeast Oklahoma. A heat advisory is being considered for a portion of this area. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....30 CORFIDI
Hazardous weather outlook, Aug 17, 5:16 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 516 AM CDT Fri Aug 17 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 516 AM CDT Fri Aug 17 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Northwest Arkansas and East Central and Southeast Oklahoma. ONSET...This Afternoon. HEAVY RAIN. RISK...Limited. AREA...Northwest Arkansas and East Central and Southeast Oklahoma. ONSET...This Afternoon. DANGEROUS HEAT. RISK...Elevated. AREA...Much of Eastern Oklahoma and West Central Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered showers and thunderstorms will continue early this morning across parts of northeast Oklahoma and northwest Arkansas. Severe weather is not expected with these storms. Scattered to numerous thunderstorms are expected to develop this afternoon near a weak frontal boundary which is expected to be in the vicinity of Interstate 40 this afternoon. Some of these storms will be strong to severe, with damaging winds being the main severe weather threat. The storms will likely move southeast into parts of southeast Oklahoma by late afternoon or early evening. Locally heavy rainfall will also be possible with storms this afternoon and evening. Afternoon heat index values between 100 and 105 degrees are expected across much of eastern Oklahoma and west central Arkansas today. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will remain possible across southeast Oklahoma and west central Arkansas Saturday. Storm chances will increase area wide late Saturday night and Sunday as a strong upper level storm system passes just to our north. A cold front will move through the area Monday bringing an end to thunderstorm chances. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 17, 9:18 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
918 AM CDT FRI AUG 17 2018
OKZ068-069-171500-
Adair OK-Cherokee OK-
918 AM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR AND CENTRAL
CHEROKEE COUNTIES UNTIL 1000 AM CDT...
At 917 AM CDT, strong thunderstorms were located along a line
extending from 6 miles west of Scraper to 4 miles south of Peggs to 4
miles east of Wagoner. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Westville...
Hulbert... Watts...
Eldon... Proctor...
Christie... Scraper...
Baron... Ballard...
Lost City...
LAT...LON 3610 9455 3591 9452 3587 9456 3579 9495
3597 9528 3599 9525 3599 9523 3602 9523
3616 9491
TIME...MOT...LOC 1417Z 288DEG 30KT 3611 9496 3602 9508 3598 9529
LacySpecial weather statement, Aug 17, 9:19 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
919 AM CDT FRI AUG 17 2018
OKZ057-058-171500-
Craig OK-Ottawa OK-
919 AM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHERN
OTTAWA COUNTIES UNTIL 1000 AM CDT...
At 919 AM CDT, a strong thunderstorm was located 8 miles southeast of
Edna, moving southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Miami... Commerce...
Quapaw... Welch...
Bluejacket... Hollow...
Pyramid Corners... Centralia...
Centrailia...
This includes Interstate 44 between mile markers 308 and 317.
LAT...LON 3693 9469 3664 9534 3684 9543 3694 9543
3694 9541 3700 9541 3700 9500
TIME...MOT...LOC 1419Z 293DEG 17KT 3695 9528
LacySpecial weather statement, Aug 17, 9:26 AM CDT, 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 926 AM CDT FRI AUG 17 2018 OKZ066-070-071-171500- Muskogee OK-Okmulgee OK-McIntosh OK- 926 AM CDT FRI AUG 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCINTOSH...WEST CENTRAL MUSKOGEE AND EAST CENTRAL OKMULGEE COUNTIES UNTIL 1000 AM CDT... At 925 AM CDT, a strong thunderstorm was located 3 miles northeast of Morris, moving east at 20 mph. Pea size hail and winds to 40 mph will be possible with this storm. Locations in or near the path include... Morris... Boynton... Council Hill... Wainwright... Hitchita... Eram... LAT...LON 3559 9592 3571 9586 3568 9553 3546 9560 TIME...MOT...LOC 1425Z 288DEG 17KT 3564 9581
Special weather statement, Aug 17, 9:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
949 AM CDT FRI AUG 17 2018
ARZ010-019-OKZ069-072-171515-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-
949 AM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...SOUTHWESTERN
WASHINGTON...NORTHEASTERN SEQUOYAH AND SOUTHERN ADAIR COUNTIES UNTIL
1015 AM CDT...
At 949 AM CDT, a strong thunderstorm was located over Adair State
Park, moving southeast at 60 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Stilwell... Cedarville...
Mountainburg... Natural Dam...
Winslow... Chester...
Rudy... Adair State Park...
Blackburn... Maryetta...
Lee Creek... Baron...
Short... Devils Den State Park...
Lake Fort Smith... Strickler...
Figure Five... Uniontown...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 8.
Interstate 540 between mile markers 1 and 4.
Interstate 49 between mile markers 23 and 44.
LAT...LON 3575 9401 3541 9434 3542 9435 3545 9440
3545 9442 3583 9481 3598 9465
TIME...MOT...LOC 1449Z 303DEG 50KT 3582 9461
LacyLocal storm report, Aug 17, 10:10 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD SAPULPA 36.00N 96.11W
08/16/2018 CREEK OK PUBLIC
WATER ENCROACHING ON HOME. WATER OVER THE ROADWAY. ROCK
CREEK OUT OF BANKS. WATER UP TO OLD 66 BRIDGE.
&&
RBDSpecial weather statement, Aug 17, 10:20 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1020 AM CDT FRI AUG 17 2018
ARZ019-020-029-171600-
Sebastian AR-Franklin AR-Crawford AR-
1020 AM CDT FRI AUG 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SOUTHWESTERN CRAWFORD AND CENTRAL SEBASTIAN COUNTIES UNTIL 1100 AM
CDT...
At 1019 AM CDT, a strong thunderstorm was located near Van Buren,
moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Greenwood...
Alma... Barling...
Lavaca... Mansfield...
Huntington... Branch...
Rudy... Fort Smith Regional Airport...
Bloomer... Washburn...
Figure Five... Burnville...
Fort Chaffee... Jenny Lind...
Excelsior... Kibler...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 15.
Interstate 540 between mile markers 1 and 9.
Interstate 49 between mile markers 22 and 24.
LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
3510 9416 3509 9416 3509 9419 3508 9420
3508 9422 3507 9424 3506 9423 3503 9423
3548 9445 3558 9426 3528 9392 3523 9392
TIME...MOT...LOC 1519Z 325DEG 35KT 3544 9430
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:16 PM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 44 min |
| Aug 16, 7:23 PM CDT | Areal Flood Warning | TSA | Creek, Okmulgee, Tulsa | 12 hr |
| Aug 16, 7:36 PM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 39 min |
| Aug 17, 6:51 AM CDT | Special Weather Statement | TSA | Craig, Mayes | 39 min |
| Aug 17, 7:21 AM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Aug 17, 7:49 AM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Aug 17, 7:58 AM CDT | Special Weather Statement | TSA | Adair | 47 min |
| Aug 17, 8:01 AM CDT | Areal Flood Warning | TSA | Craig, Ottawa | 6 hr |
| Aug 17, 8:09 AM CDT | Special Weather Statement | TSA | Mayes | 36 min |
| Aug 17, 8:24 AM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| Aug 17, 8:50 AM CDT | Special Weather Statement | TSA | Cherokee | 25 min |
| Aug 17, 9:18 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 42 min |
| Aug 17, 9:19 AM CDT | Special Weather Statement | TSA | Craig | 41 min |
| Aug 17, 9:26 AM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Aug 17, 9:49 AM CDT | Special Weather Statement | TSA | Adair | 26 min |
Nearby
Heat Advisories in Oklahoma, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.